Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Raleigh, NC

June 11, 2014Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2014, 7:41 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 7:41 PM EDT (23:41 UTC)
Expired
Jun 11, 2014, 8:22 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:59 PM EDTTSTM WND DMG2 Wsw Kernersville, NCONE TREE WAS REPORTED DOWN NEAR BUSINESS 40 IN KERNERSVILLE.
Jun 11, 7:59 PM EDTTSTM WND DMG2 Wsw Kernersville, NCSEVERAL TREES BLOWN DOWN ALONG HICKORY BLUFF COURT
Jun 11, 7:59 PM EDTTSTM WND DMG3 Ne Walkertown, NCONE TREE WAS REPORTED DOWN ALONG BRINKLEY ROAD NEAR SHADEWOOD DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS52 KRAH 112341
SVRRAH
NCC057-067-120045-
/O.NEW.KRAH.SV.W.0111.140611T2341Z-140612T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 740 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS 
  LOCATED 8 MILES NORTHWEST OF THOMASVILLE...OR 9 MILES SOUTHEAST OF 
  WINSTON-SALEM...AND MOVING NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...MIDWAY...WALKERTOWN...
  BELEWS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR 
OF YOUR HOME OR BUSINESS.
&&

LAT...LON 3626 8045 3625 8004 3590 8005 3588 8019
      3603 8035
TIME...MOT...LOC 2340Z 172DEG 38KT 3599 8017 
$$

32
2 follow-up statements
007 
WWUS52 KRAH 120006
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUN 11 2014

NCC057-120014-
/O.CAN.KRAH.SV.W.0111.000000T0000Z-140612T0045Z/
DAVIDSON NC-
806 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3602 8005 3610 8023 3625 8023 3625 8004
      3604 8005
TIME...MOT...LOC 0004Z 186DEG 38KT 3624 8012 

$$

NCC067-120045-
/O.CON.KRAH.SV.W.0111.000000T0000Z-140612T0045Z/
FORSYTH NC-
806 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN FORSYTH COUNTY...
 
AT 804 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS
LOCATED BELEWS LAKE...MOVING NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
WALKERTOWN...BELEWS LAKE...AND BELEWS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3602 8005 3610 8023 3625 8023 3625 8004
      3604 8005
TIME...MOT...LOC 0004Z 186DEG 38KT 3624 8012 

$$

32
616 
WWUS52 KRAH 120022
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT WED JUN 11 2014

NCC067-120032-
/O.CAN.KRAH.SV.W.0111.000000T0000Z-140612T0045Z/
FORSYTH NC-
822 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3602 8005 3610 8023 3625 8023 3625 8004
      3604 8005
TIME...MOT...LOC 0020Z 172DEG 38KT 3643 8015 

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 3:37 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT WED JUN 11 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST
THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A
COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL
THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM WEDNESDAY...

SEVERE THUNDERSTORM WATCH #281 IN EFFECT FOR THE FAR NORTHERN NC
PIEDMONT AND COASTAL PLAIN UNTIL 10 PM...WITH THE MAIN THREAT DURING
THE NEXT FEW HOURS.

A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY
WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH
TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF
THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION...
WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS
CONTINUE TO DEPICT A SUBTLE VORTICITY MAX CENTERED JUST OFF THE NC
COAST...AND THIS FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW
BETWEEN THE TROUGH ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL
RIDGE/ANTI-CYCLONE MIGRATING UP THE MID-ATLANTIC COAST.

SCATTERED STORMS OVER THE COASTAL PLAIN...SANDHILLS...AND EASTERN
PIEDMONT...WHICH DEVELOPED AS A RESULT OF THE VORT CENTER
APPROACHING FROM JUST OFFSHORE...IN CONJUNCTION WITH CONVERGENCE
ALONG THE SEA BREEZE AND A PRECEDING W-E ORIENTED SFC TROUGH...WILL
CONTINUE TO SPREAD NORTH IN MULTI-CELL CLUSTERS...AMIDST MODEST
SOUTHERLY LOW-MID LEVEL FLOW OF AROUND 15-25 KTS. THEREAFTER...
SUBTLE IMPULSES IN THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE
WEST HAS SUPPORTED BANDS OF STORMS UPSTREAM OVER THE WESTERN
CAROLINAS...AND THIS ACTIVITY WILL SUBSEQUENTLY AFFECT THE SOUTHERN
AND WESTERN PIEDMONT LATE IN THE AFTERNOON BETWEEN ABOUT 5 PM AND 11
PM.

DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF
STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF
DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY
LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES.
A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND WEAKLY
PERTURBED FLOW ALOFT...PARTICULARLY OVER THE SOUTHERN AND WESTERN
PIEDMONT...WITH AREAS OF STRATUS AND FOG... OVERNIGHT. LOWS IN THE
UPPER 60S TO AROUND 70.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 325 PM WEDNESDAY...

THE AXIS OF THE MID-UPPER LEVEL TROUGH OVER THE WESTERN TN VALLEY
THIS AFTERNOON WILL CONTINUE TO EDGE SLOWLY EASTWARD TO A POSITION
OVER THE CAROLINAS BY LATE THU NIGHT-EARLY FRI. DESPITE THE OVERALL
WEAKENING OF THE TROUGH AS IT APPROACHES...AND RESULTANT NEUTRAL
MID-UPPER LEVEL HEIGHT TENDENCY OVER NC...THE MOVEMENT OF THE
TROUGH WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE REGION OF A
50 KT UPPER LEVEL JET - GOOD FOR ASCENT. DEEP MOISTURE WILL ALSO
REMAIN GOOD...WITH PRECIPITABLE WATER VALUES GENERALLY BETWEEN 1.5
AND 1.75 INCHES.

THOUGH LARGE SCALE LIFT AND MOISTURE WILL BE GOOD FOR PRECIPITATION
CHANCES...MESOSCALE SUBSIDENCE AND MID-HIGH CLOUDINESS IN THE WAKE
OF A MID LEVEL VORTICITY MAX FORECAST TO MOVE FROM SW GA THIS
AFTERNOON TO NORTHERN NC BY MID-MORNING THU MAY TEND TO SUPPRESS
CONVECTIVE DEVELOPMENT OVER A LARGE PORTION OF THE PIEDMONT...WITH
THE FOCUS FOR STORMS BETTER IN THE COASTAL PLAIN AND PERHAPS FAR
EASTERN PIEDMONT THROUGH EARLY AFTERNOON. HOWEVER...A SEPARATE AREA
OF SHOWERS AND STORMS ARE APT TO DEVELOP BENEATH THE H7 TROUGH AXIS
OVER THE WESTERN CAROLINAS BY MID-AFTERNOON...AND THIS ACTIVITY
WOULD THEN LIKELY DEVELOP NORTHEASTWARD INTO AT LEAST THE SOUTHERN
AND WESTERN NC PIEDMONT DURING THE LATE AFTERNOON-EVENING HOURS. AS
SUCH...THERE IS AT LEAST SOME CONCERN THAT THE CENTRAL PART OF THE
CWFA...INCLUDING THE TRIANGLE MAY GET SPLIT BETWEEN THESE TWO HIGHER
PROBABILITY/LIKELY AREAS OF PRECIPITATION. WEAKER MID-LEVEL LAPSE
RATES THAT PREVIOUS DAYS....GENERALLY IN THE 5.5-6 C/KM RANGE...AND
NOT AS WARM SFC TEMPERATURES...WILL LIMIT BUOYANCY AND THE SEVRE
WEATHER THREAT...WITH PERHAPS A FEW MARGINALLY SEVERE WET
MICROBURSTS. IF ANY TRAINING OF STORMS OCCURS...LOCALIZED FLOODING
MAY ALSO RESULT. THE BRUNT OF THE  SHOWERS/STORMS SHOULD DIMINISH
WITH NOCTURNAL COOLING AND WEAKENING LARGE SCALE LIFT AS THE CENTER
OF THE TROUGH AXIS ARRIVES OVERNIGHT. HIGHS IN THE MIDDLE 80S TO
AROUND 90...AND LOWS MOSTLY IN THE UPPER 60S TO AROUND 70.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 230 AM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE
TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON
FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST
AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE
MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS
THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY
TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS
SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER
SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE
AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE
OVERNIGHT HOURS.

BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE
LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR
FLOODING POSING THE GREATEST THREAT AT THIS TIME.
HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S.

SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE
LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL
MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS
LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY
BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY
NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR
AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS
FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN
MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE
AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE
POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP
TEMPERATURES CLOSE TO NORMAL RANGES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 210 PM WEDNESDAY...

SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/
FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN
MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH
ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN
TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS
THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL
LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN
CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD
THAT REGION FROM THE TN VALLEY.

AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU...
MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN
FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS
APPEARED IN RECENT DAYS.

OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON
THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED
ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE
WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF
THE FORECAST AREA...INCLUDING AT FAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...CBL
AVIATION...MWS
Hazardous weather outlook, Jun 11, 6:50 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT WED JUN 11 2014

NCZ021>025-038-039-073-074-083>085-122300-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-RICHMOND-SCOTLAND-
650 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE NORTHEAST INTO THE
SOUTHERN AND WESTERN PIEDMONT THIS EVENING HOURS. SOME STORMS MAY
CONTAIN STRONG TO MARGINALLY SEVERE WIND GUSTS. HEAVY RAIN AND LOCALIZED
FLOODING MAY ALSO OCCUR. STORM COVERAGE AND INTENSITY SHOULD
DIMINISH BY AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>011-122300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-
650 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ026>028-040>043-075>078-086-088-089-122300-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
650 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL
CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 11, 7:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT WED JUN 11 2014

NCZ021-038-120000-
FORSYTH-DAVIDSON-
709 PM EDT WED JUN 11 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FORSYTH
AND DAVIDSON COUNTIES UNTIL 800 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LEXINGTON...MOVING NORTH AT 30
MPH.

HAIL UP TO THE SIZE OF PEAS... WIND GUSTS UP TO 45 MPH... AND HEAVY
RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
HUNTSVILLE...LINWOOD...LEWISVILLE...MIDWAY AND WALKERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3611 8050 3614 8044 3626 8045 3626 8004
      3610 8004 3571 8013 3573 8045 3584 8049
      3583 8043 3585 8042 3584 8040 3587 8039
      3589 8042 3589 8037 3595 8037 3599 8042
      3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2306Z 193DEG 25KT 3583 8028

77
Local storm report, Jun 11, 7:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     2 NNE ROXBORO           36.43N  78.97W
06/11/2014                   PERSON             NC   911 CALL CENTER

            TREE DOWN ON KERR DRIVE AND SUNSET DRIVE

&&

EVENT NUMBER RAH1401484

BLAES
Local storm report, Jun 11, 7:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 N SURL                36.39N  78.89W
06/11/2014                   PERSON             NC   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF ALLENSVILLE AND OLD
            ALLENSVILLE ROAD

&&

EVENT NUMBER RAH1401485

BLAES
Local storm report, Jun 11, 7:18 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     5 N SURL                36.39N  78.89W
06/11/2014                   PERSON             NC   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF ALLENSVILLE AND OLD
            ALLENSVILLE ROAD

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1401485

BLAES
Local storm report, Jun 11, 7:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     4 SSW PRINCETON         35.41N  78.18W
06/11/2014                   JOHNSTON           NC   EMERGENCY MNGR

            TREES AND CROPS BLOWN DOWN. SMALL BARNS BLOWN OVER.
            VINYL FASCIA AND SHINGLES BLOWN OFF HOMES.

&&

EVENT NUMBER RAH1401486

MWS
Special weather statement, Jun 11, 7:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT WED JUN 11 2014

NCZ039-073>075-083-084-120100-
RICHMOND-MONTGOMERY-RANDOLPH-MOORE-ANSON-STANLY-
733 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTERS OF SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY OVER
ANSON... STANLY... AND WESTERN MONTGOMERY COUNTIES. THE STRONGEST
STORMS WERE LOCATED NEAR BLEWETT AND ALBEMARLE... MOVING NORTH AT 45
MPH.

THESE STORMS WILL LIKELY IMPACT MUCH OF NORTHERN ANSON... STANLY...
WESTERN MONTGOMERY AND WESTERN RANDOLPH COUNTIES THROUGH 830 PM.

LOCATIONS IMPACTED INCLUDE... ALBEMARLE...WADESBORO...
RANDLEMAN...TROY...NORTH CAROLINA ZOO...BADIN LAKE AND HAMLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3550 8030 3551 8006 3592 8004 3591 7973
      3501 7955 3496 7958 3490 7957 3485 7963
      3482 7962 3480 7969 3482 8032 3519 8028
      3517 8032 3517 8035 3540 8036
TIME...MOT...LOC 2328Z 173DEG 40KT 3508 8009

32

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:24 PM EDTSpecial Weather StatementRAHDavidson81 min
Jun 10, 10:37 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 10, 10:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Jun 10, 10:46 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford59 min
Jun 10, 11:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford39 min
Jun 10, 11:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Jun 11, 12:21 AM EDTSpecial Weather StatementRAHAlamance24 min
Jun 11, 12:43 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 11, 1:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 11, 1:44 PM EDTSevere Thunderstorm WarningRAHChatham, Lee46 min
Jun 11, 2:31 PM EDTSpecial Weather StatementRAHAlamance59 min
Jun 11, 2:35 PM EDTSpecial Weather StatementRAHWilson55 min
Jun 11, 2:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange48 min
Jun 11, 2:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jun 11, 3:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person40 min
Jun 11, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jun 11, 4:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Jun 11, 4:17 PM EDTSpecial Weather StatementRAHJohnston43 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne51 min
Jun 11, 4:29 PM EDTSpecial Weather StatementRAHMoore61 min
Jun 11, 4:32 PM EDTSevere Thunderstorm WarningRAHVance43 min
Jun 11, 4:43 PM EDTSpecial Weather StatementRAHWarren62 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson66 min
Jun 11, 4:58 PM EDTSpecial Weather StatementRAHChatham, Lee47 min
Jun 11, 5:04 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningRAHWarren39 min
Jun 11, 5:14 PM EDTAreal Flood AdvisoryRAHJohnston, Wake3 hr
Jun 11, 5:33 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 11, 5:38 PM EDTFlash Flood WarningRAHWake3 hr
Jun 11, 5:43 PM EDTFlash Flood WarningRAHDurham3 hr
Jun 11, 5:47 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance, Warren58 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph66 min
Jun 11, 6:01 PM EDTSevere Thunderstorm WarningRAHPerson74 min
Jun 11, 6:23 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Jun 11, 6:35 PM EDTSpecial Weather StatementRAHHalifax55 min
Jun 11, 6:37 PM EDTSpecial Weather StatementRAHStanly68 min
Jun 11, 6:46 PM EDTSpecial Weather StatementRAHWarren44 min
Jun 11, 7:09 PM EDTSpecial Weather StatementRAHDavidson, Forsyth51 min
Jun 11, 7:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Randolph, Richmond, Stanly87 min
Jun 11, 7:58 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.